Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 51, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 28, 2007, 1:27 PM MST for Pima County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 1:27 PM MST (20:27 UTC)
- Expired
- Jul 28, 2007, 2:13 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 282030 SVRTWC AZC019-282130- /O.NEW.KTWC.SV.W.0051.070728T2027Z-070728T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 127 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF TUCSON... * UNTIL 230 PM MST * AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CENTRAL TUCSON...AND MOVING SOUTH TO SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TUCSON INTERNATIONAL AIRPORT BY 150 PM MST... EXPECT DAMAGING WINDS TO 60 MPH WITH THIS STORM ALONG WITH EXTREMELY HEAVY RAINFALL CAUSING FLASH FLOODING. THIS WARNING REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR THIS AREA. LAT...LON 3236 11093 3230 11113 3196 11092 3223 11058 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 282113 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST SAT JUL 28 2007 AZC019-282118- /O.CAN.KTWC.SV.W.0051.000000T0000Z-070728T2130Z/ PIMA AZ- 208 PM MST SAT JUL 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY IS CANCELLED... ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN PIMA COUNTY UNTIL 245 PM MST... SOME THUNDERSTORMS REMAINED STRONG ACROSS PORTIONS OF EASTERN PIMA COUNTY...BUT ALL HAD REDUCED IN INTENSITY TO BELOW SEVERE LEVELS. EXPECT HEAVY RAINFALL TO CONTINUE WITH SOME OF THESE STORMS. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST. LAT...LON 3236 11093 3230 11113 3196 11092 3223 11058 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:32 AM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 28, 11:32 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TUCSON AZ 1132 AM MST SAT JUL 28 2007 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NEVADA...COMBINED WITH AN UPPER LEVEL LOW OVER THE SOUTHERN PLAINS...WILL RESULT IN A PARTICULARLY ACTIVE MONSOON PATTERN THROUGH AT LEAST MONDAY. THE UPPER LEVEL LOW WILL EVENTUALLY MOVE ACROSS NORTHERN MEXICO BY TUESDAY. ONCE THIS HAPPENS...THERE SHOULD BE A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY. && .UPDATE...HAVE UPDATED FORECAST TO ISSUE FLASH FLOOD WATCH. AS SOON AS WE REACHED THE MID 80S...TSTMS BEGAN TO BLOSSOM AND TRAIN N-S. HAVE ALREADY HAD SEVERAL SPOTTER REPORTS OF 1 INCH/30 MIN RATES IN THE INITIAL SMALL CELLS. SATELLITE TRENDS SHOW SOME SORT OF WEAK MID LEVEL CONVERGENCE BANDS SETTING UP FROM THE E RIM AND GILA COUNTY THROUGH THE HEART OF THE CWA WHICH WILL LIKELY SUPPORT CLUSTERING INTO AN MCS OVER THE NEW FEW HOURS. HAVE KEPT FAR W PIMA OUT FOR NOW SINCE ANY TSTMS ON THE W RIM WOULD HAVE TO TRAVEL SEVERAL HOURS TO REACH THERE...AND THE APPARENT CONVERGENCE AXIS IS FOR THE MOMENT WELL TO THE E. WILL CONTINUE TO MONITOR THAT AREA IN CASE WE NEED TO EXPAND LATER. && .AVIATION...EXPECT DEBRIS CLOUDINESS THROUGH EARLY AFTERNOON WITH ISOLATED THUNDERSTORMS ACROSS PARTS OF SOUTHEAST ARIZONA NEAR KOLS AND KDUG THRU 19Z OR SO. DAYTIME HEATING...COMBINED WITH THE UPPER LOW OVER TEXAS MOVING CLOSER TO THE STATE...WILL RESULT IN FAIRLY WIDESPREAD THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND TONIGHT. LIKE WE HAVE SEEN ALL WEEK...THE VERY MOIST ATMOSPHERE WILL SUPPORT BRIEF IFR VISIBILITIES AND WIND GUSTS AOA 40KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .PREV DISCUSSION...IN A BIT OF A QUANDARY ON A POSSIBLE FLASH FLOOD WATCH AT THE MOMENT. SCATTERED TSTMS IN SANTA CRUZ AND COCHISE...ALONG WITH PLENTY OF DEBRIS CLOUDS...ARE SLOWING OUR HEATING QUITE A BIT THIS MORNING. 12Z UPPER AIR DATA...WHILE SHOWING VERY MOIST AND UNSTABLE SOUNDINGS AT TWC...PSR AND FGZ...ALSO SUGGEST THE BEST DIFFLUENCE AND WEAKEST INERTIAL STABILITY ALOFT RESIDES NW OF US OVER THE WESTERN RIM. BOTH THE NAM12 AND GFS ALSO SUGGEST WE MAY SEE A BIT OF SUBSIDENCE/WARMING ALOFT DURING THE AFTERNOON AS OUR FLOW TRIES TO TURN FROM NNW TO NNE. STILL THE ATMOSPHERE CURRENTLY OVERHEAD IS OBVIOUSLY PRIMED...AND OUR 85F CONVECTIVE TEMP WOULD THEORETICALLY YIELD A CAPE CLOSE TO 2000 J/KG. THE CELLS WE HAVE HAD THIS MORNING HAVE BEEN PRETTY EFFICIENT RAIN PRODUCERS. SINCE WERE GOING TO UPDATE GRIDS/ZONES TO ACCOUNT FOR ONGOING CONVECTION AND CLOUD COVER...WELL ALSO ADD HEAVY RAIN WORDING FOR THIS AFTERNOON/ TONIGHT AND AWAIT FURTHER DEVELOPMENTS. THE OTHER CONCERN IS THAT IS IF WE DO ORGANIZE OFF THE RIM...WE COULD END UP WITH A FLASH FLOOD THREAT WELL INTO THE NIGHT IF THE NAM12 IS RIGHT AND THE BETTER SUPPORT ALOFT SHIFTS INTO S AZ. OUR CURRENT POPS ARE INDICATING THIS POTENTIAL ALREADY. SEEING HOW THINGS DEVELOP THROUGH THIS AFTERNOON SHOULD HELP PINPOINT IF...WHERE...AND HOW LONG WE MAY NEED TO RUN A WATCH. REST OF THE FORECAST IS IN GOOD SHAPE...WITH TEMPS RUNNING BELOW NORMAL IN OUR VERY MOIST ATMOSPHERE...AND POPS SET AT 10-15 PCT ABOVE CLIMO UNTIL THE UPPER LOW SHEARS TO OUR S EARLY IN THE NEW WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST ZONES 19/29/30/32/33/34/35. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 28, 4:12 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 412 AM MST SAT JUL 28 2007 AZZ019-029>035-282200- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 412 AM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE ROTATING AROUND THE NORTHERN PERIPHERY OF A LOWER PRESSURE SYSTEM SPINNING OVER TEXAS WILL ENTER THE AREA TODAY. THIS FEATURE COMBINED WITH DAYTIME HEATING WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. DUE TO A VERY MOIST AIR MASS IN PLACE AND WEAK STEERING WINDS ALOFT...HEAVY DOWNPOURS CAN BE EXPECTED. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE STRAIGHT LINE WINDS IN EXCESS OF 58 MPH AS WELL. PERSON ACROSS SOUTHEAST ARIZONA SHOULD REMAIN ALERT TODAY FOR POSSIBLE FLASH FLOOD WATCHES...ADVISORIES...OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE HEAVY DOWNPOURS WITH RUNOFF PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 12:06 PM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1206 PM MST SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD SIERRA VISTA 31.55N 110.29W
07/28/2007 COCHISE AZ LAW ENFORCEMENT
SEVERAL STREETS FLOODED ON WEST SIDE OF SIERRA
VISTA...INCLUDING FRY BLVD. AND 7TH AVE.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:33 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Jul 27, 6:27 PM MST | Flash Flood Warning | TWC | Pima | 93 min |
| Jul 27, 6:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 27, 6:57 PM MST | Areal Flood Advisory | TWC | Cochise | 63 min |
| Jul 27, 7:51 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 4 hr |
| Jul 28, 10:07 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 28, 11:14 AM MST | Flash Flood Watch | TWC | 10 hr | |
| Jul 28, 11:38 AM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 28, 12:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 28, 12:50 PM MST | Flash Flood Warning | TWC | Pima | 5 hr |
| Jul 28, 2:28 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 28, 4:09 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.